Tennessee, 2005Lightning Strike in Tennessee, August 13, 2005
August 13, 2005 · NWS OHX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 13, 2:37 AM CST, 8 hours 35 minutes earlier.
Area forecast discussion, Aug 13, 2:37 AM CST, 8 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
337 AM CDT SAT AUG 13 2005
.SHORT TERM (TODAY THROUGH MONDAY)..
SATELLITE DATA SHOWS UPPER SHORTWAVE OVER SOUTHERN ALABAMA THAT WILL
MOVE NORTHEAST TODAY...ENHANCING PCPN COVERAGE IN EAST MIDDLE TENNESSEE.
13/00Z MODEL SOUNDINGS SHOW MODERATE INSTABILITY WITH WEAK CAP ACROSS
MIDDLE TENNESSEE TODAY. CAP NIL/WEAKER IN THE PLATEAU AROUND 18Z. ETA
BORDERS WITH STRONG INSTABILITY...BUT GFS MORE REALISTIC. LIKELY POPS
SOUTHERN/CENTRAL PLATEAU WITH SCATTERED COVERAGE MOST AREAS WEST. WEAK
WIND FIELDS SO SLOW MOVING STORMS TODAY.
MORE CLOUDS AND PCPN COVERAGE TODAY WILL KEEP HIGH TEMPERATURES A DEGREE
OR TWO FROM MAV MOS VALUES. MID 90S STILL ON TRACK AT THIS POINT...MID TO
UPPER 80S PLATEAU.
UPPER WAVE CONTINUES TO MOVE NORTHEAST TONIGHT WITH LESS IMPACT TO MIDDLE
TENNESSEE ON SUNDAY. LOWERED SHOWER AND THUNDERSTORM COVERAGE TO ISOLATED
THEN...AND WENT ABOVE MAV MOS FOR HIGH TEMPERATURES. UPPER RIDGE CONTINUES
INTO THE WORK WEEK...WITH MINOR SHORTWAVES TO CONTEND WITH AT THIS POINT. SO
KEPT PCPN CHCS ISOLATED TO SCATTERED AT BEST.
.LONG TERM (TUESDAY THROUGH FRIDAY)...
FRONTAL BOUNDARY REMAINS NORTH ACROSS THE OHIO VALLEY EARLY NEXT WEEK. UPPER
HIGH REMAINS ANCHORED OFF THE SOUTHEAST COAST...SO KEPT LOW END CHANCE OF
PRECIPITATION IN THE EXTENDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 94 73 95 73 / 50 20 20 20
CLARKSVILLE 97 73 94 73 / 20 20 20 30
CROSSVILLE 86 67 87 67 / 50 30 20 20
&&
.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
04
Hazardous weather outlook, Aug 13, 4:30 AM CST, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SAT AUG 13 2005
TNZ005>011-022>034-056>066-075-077>080-093>095-141030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SAT AUG 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT...
A WEAK LOW PRESSURE AREA WILL MOVE FROM ALABAMA INTO MIDDLE
TENNESSEE TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON INTO THIS EVENING...WITH THE HIGHEST CHANCES OVER THE
CUMBERLAND PLATEAU. THE SLOW MOVING STORMS WILL PRODUCE BRIEF HEAVY
RAIN AND GUSTY WINDS BUT MOST OF THEM WILL REMAIN BELOW SEVERE
LEVELS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
ISOLATED TO SCATTERED THUNDERSTORM COVERAGE IS EXPECTED DURING THIS
PERIOD...MAINLY DURING THE AFTERNOON AND EARLY EVENING. THE ACTIVITY
SHOULD REMAIN BELOW SEVERE LEVELS. THE PROBABILITY OF WIDESPREAD
HAZARDOUS WEATHER IS LOW.
.SPOTTER ACTIVATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED.
LV
Lightning, Fentress
- When
- August 13, 11:12 AM CST
- Where
- Fentress County, 8 mi SW of Jamestown
- Deaths
- 1 direct, 0 indirect
- Injuries
- 1 direct, 0 indirect
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.381, -84.932 (the zone’s center; the record gives no point)
A husband and wife were mule riding. A thunderstorm developed so they took cover underneath a 200 foot tree. The lightning struck the tree, went down through the tree, hit the ground and hit a 67-year-old female standing underneath the tree. The lightning bolt killed the 2 mules and injured her husband.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Oklahoma, August 13, 20051 death · $25,000 · 70 kt wind · 13 events
- Lightning Strike in Pennsylvania, August 13, 200515 injured · 1 event
- Flash Flooding and Flooding in Texas, August 13 to 20, 2005$1.1 million · 21 events
- Flash Flood and Damaging Wind in Georgia, August 13, 2005$1.1 million · 3 events
- Lightning Strikes in South Carolina, August 13 to 14, 2005$460,000 · 2 events
- Hail and Damaging Winds in Ohio, August 13, 2005$269,000 · 50 kt wind · 13 events
- Tornado and Hail in Indiana, August 13, 2005$79,000 · F1 · 12 events
- Flash Flooding and Hail in New Mexico, August 13, 2005$100,000 · 50 kt wind · 5 events
- Flooding in Georgia, August 13, 2005$50,000 · 2 events
- Tornado in Missouri, August 13, 2005$50,000 · F0 · 1 event
- Lightning Strike in New York, August 13, 2005$50,000 · 1 event
- Flash Flood in Alabama, August 13, 2005$47,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473657.